MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIGGY BACK (2); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. PIGGY BACK (2); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210570
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, the account ordered two "spider piggy backs".The product was received in a brown box with a s+n label; however, the product found inside was a "spider foot traction connector".It is unknown whether the event happened during surgery or if there was a patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was not returned to the designated complaint facility for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of the customer provided images found an invoice and two incorrect devices from batch 3551 that were received in a brown box with a s+n label.A quality engineering review was performed.The product received by the customer was determined to be an ankle arthroscopy accessory (pn 72202935 batch 3551) manufactured in october 2014.A review of inventory was conducted, and no inventory of the complaint batch remained in stock.Neither unit, 7210570 nor 72202932, returns to s+n okc for service so there is no cause for the units to have ever been back at okc during the same time.The complaint was confirmed and the root cause can be attributed to a manufacturing error.A review of the piggy back final inspection process summary found instructions to properly package two piggy back connectors into a single box.Manufacturing quality was notified of the reported event and conducted an investigation into the matter.Internal complaint reference: case-2021-00047698-1.
 
Additional Manufacturer Narrative
H10, h3, h6: the reported device was received for evaluation.A product evaluation was performed on the product.The two devices received were not piggyback connectors.It was determined the device contributed to the reported event.A review of the customer provided images found an invoice and two incorrect devices from batch 3551 that were received in a brown box with a s+n label.A quality engineering review was performed.The product received by the customer was determined to be an ankle arthroscopy accessory (pn 72202935 batch 3551) manufactured in october 2014.A review of inventory was conducted, and no inventory of the complaint batch remained in stock.Neither unit, 7210570 nor 72202932, returns to s+n okc for service so there is no cause for the units to have ever been back at okc during the same time.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the packaging assembly found that instructions to properly package two piggy back connectors into a single box.The root cause can be attributed to a manufacturing error.A review of the piggy back final inspection process summary found instructions to properly package two piggy back connectors into a single box.Manufacturing quality was notified of the reported event and conducted an investigation into the matter.No further containment or corrective actions are recommended at this time.

Brand Name
PIGGY BACK (2)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11646603
Report Number1643264-2021-01345
Device Sequence Number3099413
Product Code FWZ
UDI-Device Identifier03596010511218
UDI-Public03596010511218
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210570
Device Catalogue Number7210570
Device Lot Number6164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer07/14/2021
11/06/2023
Initial Report FDA Received Date04/10/2021
Supplement Report FDA Received Date07/20/2021
11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown